question-icon

What Does Ejaculating Blood Indicate While Being On Warfarin?

default
Posted on Mon, 6 Nov 2017
Question: On warfarin for 15 years for a mechanical valve and for past few years I ejaculate red red blood. How can I stop this.
doctor
Answered by Dr. Deepak Sundriyal (53 minutes later)
Brief Answer:
Hello. Stop warfarin for a couple of days

Detailed Answer:
Hello dear. I understand your problem. You have an overdosage of warfarin and your blood is now very thin and thus bleeding is there. Stop warfarin for a couple of days. Take vitamin k shot, and then restart warfarin at a lower dose. You also need to monitor prothrombin time with inr more frequently.
Thanks and regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Deepak Sundriyal (19 hours later)
If I stop Warfarin for a couple of days then take a vitamin K shot, couldn't that possibly make my blood too thick and create a major problem with my nechanical valve?
doctor
Answered by Dr. Deepak Sundriyal (5 hours later)
Brief Answer:
Hello. Dose needs to be titrated with pt inr report

Detailed Answer:
Hello. Yes thats a very valid question and you have to first test your prothrombin time and inr report. With a mechanical valve, inr needs to be in the range of 2.5 to 3. If its more than that , and as you are bleeding, vit k will hrlp to bting it down in the range of 2.5 to 3, thus stopping your bleed . There will be no threat to valve.
Thanks and regards
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Deepak Sundriyal

Oncologist

Practicing since :2005

Answered : 1546 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Does Ejaculating Blood Indicate While Being On Warfarin?

Brief Answer: Hello. Stop warfarin for a couple of days Detailed Answer: Hello dear. I understand your problem. You have an overdosage of warfarin and your blood is now very thin and thus bleeding is there. Stop warfarin for a couple of days. Take vitamin k shot, and then restart warfarin at a lower dose. You also need to monitor prothrombin time with inr more frequently. Thanks and regards